Alert archive / Utah / Wind Advisories in 2026
Wind Advisory 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 10, 2026, 9:19 AM MDT for Duchesne County, Utah. It took effect at Mar 10, 2026, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 9:19 AM MDT (15:19 UTC)
- In effect from
- Mar 10, 2026, 12:00 PM MDT
- Expired
- Mar 10, 2026, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 201 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
041 WWUS75 KSLC 101519 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 919 AM MDT Tue Mar 10 2026 UTZ114-110200- /O.NEW.KSLC.WI.Y.0003.260310T1800Z-260311T0200Z/ Western Uinta Basin- Including the following locations - Duchesne and Roosevelt 919 AM MDT Tue Mar 10 2026 ...WIND ADVISORY IN EFFECT FROM 12 PM UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Uinta Basin. * WHEN...12 PM until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov HM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 9, 9:45 PM MDT, 11 hours 34 minutes earlier. Its key messages:
- A mostly dry cold front will bring a cooldown for Tuesday and Wednesday, bringing northern Utah and southwest Wyoming closer to normal temperatures for this time of year while southern Utah remains above normal. A return to well above normal temperatures areawide is then expected for the remainder of the week and through much of next week.
- Strong and gusty westerly winds are expected on Tuesday and again Thursday into the weekend across southwest Wyoming and along the ridgetops and leeward side of terrain of central and northern Utah.
Area forecast discussion, Mar 9, 9:45 PM MDT, 11 hours 34 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 945 PM MDT Mon Mar 9 2026 .KEY MESSAGES... - A mostly dry cold front will bring a cooldown for Tuesday and Wednesday, bringing northern Utah and southwest Wyoming closer to normal temperatures for this time of year while southern Utah remains above normal. A return to well above normal temperatures areawide is then expected for the remainder of the week and through much of next week. - Strong and gusty westerly winds are expected on Tuesday and again Thursday into the weekend across southwest Wyoming and along the ridgetops and leeward side of terrain of central and northern Utah. && .DISCUSSION...A near zonal flow aloft is in place across most of Utah this evening with an upper jet across the PacNW, Idaho, and Montana, while a cutoff low continues to spin over Baja California. Good mixing today along with an H7 temperature of 3F over SLC per the 00z sounding resulted in a warm airmass today, with SLC reaching a high of 71F, warmest so far this year. Temperatures will trend cooler for Tuesday, however, as the northern stream jet buckles allowing a low-amplitude trough to graze northern Utah which will push a mostly dry cold front into the area. Afternoon maxes on Tuesday will trend around 7-15 degrees cooler across northern Utah and around 2-8 degrees cooler across central, southern, and eastern Utah. Even with the cooling trend, however, we are still looking at temperatures near to slightly above climatological normals across the north and well above climo across the rest of the area. With the cold front, cannot rule out any measurable precipitation, as a few models show some dollops of QPF. There is currently a 10-20% chance of 0.01 inches of precipitation or greater across the northern Utah mountains. More noticeable (besides the temperature drop across the north) will be gusty winds near and behind the front on Tuesday. The strongest winds are expected across southwest Wyoming, the western Uinta Basin, and exposed ridgelines of the northern Utah mountains. Gusts over 40 mph at times will be likely. Looking more closely at the potential for the need for wind highlights, the western Uinta Basin has the best chance of reaching criteria for a Wind Advisory (gusts over 45 mph for three hours), but it still looks marginal at this time (40-50% chance). As the trough exits the area for Wednesday, a low-amplitude ridge will spread across the western CONUS. Winds will decrease over Utah while the cooler post-frontal temperatures linger. Temperatures will rebound Thursday and Friday. Afternoon maxes could potentially reach the upper 60s to around 70F once again at SLC during this time. Periods of gusty winds can also be expected again over southwest Wyoming and the northern mountains as a shortwave trough crosses Montana. In fact, the ECMWF Extreme Forecast Index is showing a stronger signal for anomalous winds during this time compared to Tuesday. Over the weekend, there is good model consensus on another trough carving southeast which looks to graze southwest Wyoming around the Saturday through Saturday night timeframe. This would push another mostly dry cold front into Utah and another round of gusty winds greater than 40 mph to portions of northeast Utah and southwest Wyoming. Following this trough, there is high confidence in a longwave trough building into the area for the bulk of next week. With deterministics bringing in H7 temperatures of 8-10C across Utah by midweek, look for temperatures to trend quite unseasonably warm. How about a 41% chance of SLC reaching 80F next Wednesday and a 47% chance on Thursday? That's what the 19z NBM has, and that does not take into consideration that the bias correction may not currently have the best handle on these anomalous temperatures. && .AVIATION...KSLC...Light southeasterly winds prevail at the terminal through Tuesday morning, before a dry cold front passage results in a switch to breezy northwesterly winds after ~16z. Otherwise, VFR conditions prevail with increasing mid-high level cloud coverage into Tuesday. .REST OF UTAH AND SOUTHWEST WYOMING...Overall, VFR conditions prevail for all regional terminals. Generally light and terrain driven winds prevail for most regional terminals overnight, except for terminals west of the Wasatch where increased west-southwest winds are expected to develop after around 12z. A dry cold front passage will bring a shift to breezy northwesterly winds for northern Utah and southwest Utah terminals by mid to late morning. Gusty west-southwest winds develop late morning for southern Utah terminals. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Whitlam For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.